Alert archive / Alabama / Tornado Warnings in 2006

Tornado Warning 78, NWS Birmingham, AL

November 15, 2006Russell County, Alabama

NWS Birmingham, AL issued this tornado warning at Nov 15, 2006, 1:12 PM CST for Russell County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 15, 2006, 1:12 PM CST (19:12 UTC)
Expired
Nov 15, 2006, 2:00 PM CST
In force
48 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Russell County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 9:54 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 151913
TORBMX
ALC113-152000-
/O.NEW.KBMX.TO.W.0078.061115T1912Z-061115T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  RUSSELL COUNTY IN SOUTHEAST ALABAMA
  THIS INCLUDES THE CITIES OF...PHENIX CITY...LADONIA

* UNTIL 200 PM CST

* AT 110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  HURTSBORO...OR ABOUT 17 MILES EAST OF UNION SPRINGS...MOVING
  NORTHEAST AT 50 MPH.

* THE TORNADO IS WILL BE NEAR...
  SEALE BY 125 PM CST
  8 MILES NORTHWEST OF FORT MITCHELL BY 135 PM CST
  LADONIA BY 140 PM CST
  PHENIX CITY BY 145 PM CST

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.

LAT...LON 3224 8544 3215 8542 3232 8500 3248 8498
      3247 8531

$$

61
1 follow-up statement
000 
WWUS54 KBMX 151942
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 PM CST WED NOV 15 2006

ALC113-152000-
/O.CON.KBMX.TO.W.0078.000000T0000Z-061115T2000Z/
RUSSELL AL-
140 PM CST WED NOV 15 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR RUSSELL 
COUNTY...

AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SEALE...OR ABOUT
14 MILES SOUTHWEST OF FORT BENNING SOUTH...MOVING NORTHEAST AT 40
MPH.

AN ADDITIONAL THUNDERSTORM LIKELY CONTAINING A TORNADO WILL MOVE OUT 
OF NORTHERN BARBOUR COUNTY AND INTO SOUTHERN RUSSELL COUNTY...NEAR 
PITTSVIEW BEFORE 2 PM CST.

THE TORNADO WILL BE NEAR...
  FORT MITCHELL BY 150 PM CST
  8 MILES SOUTHEAST OF PHENIX CITY BY 200 PM CST

HEAVY RAINFALL MAY OBSCURE THESE TORNADOES. TAKE COVER NOW IF YOU 
WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE 
PLACE.

LAT...LON 3227 8523 3215 8527 3207 8520 3208 8508
      3232 8500 3248 8498 3237 8521

$$

61

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 15, 11:40 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Nov 15, 11:40 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CST WED NOV 15 2006

.UPDATE...WEATHER AND AVIATION DISCUSSION.

&&

.UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA.  TORNADO
WATCHES REMAIN IN EFFECT.  WILL START TO TRIM BACK PORTIONS OF
WATCHES DURING THE AFTERNOON.  ACTUAL FRONT IS BACK IN MISSISSIPPI...
WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

ACTIVE WEATHER PERIOD ACROSS THE AREA.  SEVERE WEATHER WATCHES
REMAIN IN EFFECT.  IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH
03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET.
DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE.  WINDS 20 TO 30 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED.  AFTER 03Z...SHOWERS/THUNDERSTORMS
WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO
2000 FEET.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Nov 14, 8:25 PM CST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST TUE NOV 14 2006

ALZ011>015-017>050-160230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
825 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS
LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR
BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM.  HOWEVER...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
LINE ASSOCIATED WITH THE COLD FRONT.

WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL
BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH
AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS
TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF
A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN.  HOWEVER...STRONG
TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH.

IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME
BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL
BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH.

HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED
DRAINAGE AREAS FROM FALLING LEAVES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NECESSARY ON WEDNESDAY.

12/SIRMON

In the hours before

Local storm report, Nov 15, 12:37 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     TSTM WND DMG     4 S BRUNDIDGE           31.66N 85.82W
11/15/2006                   PIKE               AL   LAW ENFORCEMENT

            SEVERAL MOBILE HOMES OVERTURNED IN THE HAMILTON
            CROSSROADS COMMUNITY SOUTH OF BRUNDIDGE. POSSIBLE
            TORNADO.

&&

DCW
Local storm report, Nov 15, 12:49 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     LAFAYETTE               32.90N 85.40W
11/15/2006                   CHAMBERS           AL   EMERGENCY MNGR

            TREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT
            INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 12:54 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     FLASH FLOOD      8 E BILLINGSLEY         32.66N 86.57W
11/15/2006                   AUTAUGA            AL   PUBLIC

            5.5 INCHES OF RAIN REPORTED IN WHITE CITY.

&&

DCW
Local storm report, Nov 15, 1:06 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     TSTM WND DMG     4 S BRUNDIDGE           31.66N 85.82W
11/15/2006                   PIKE               AL   AMATEUR RADIO

            WATER TOWER DESTROYED...SEVERAL MOBILE HOMES DESTROYED.
            FIRE DEPARTMENT BUILDING COLLAPSED ON FIRE TRUCKS...ALL
            IN THE HAMILTON CROSSROADS COMMUNITY. POSSIBLE TORNADO.

&&

DCW
Local storm report, Nov 15, 1:08 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     FUNNEL CLOUD     1 S AUBURN              32.58N 85.48W
11/15/2006                   LEE                AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON
            I-85...NEAR THE MACON COUNTY LINE.

&&

DCW
Local storm report, Nov 15, 1:12 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     5 SE WETUMPKA           32.49N 86.14W
11/15/2006                   ELMORE             AL   EMERGENCY MNGR

            HOME DAMAGED...SECTION OF ROOF BLOWN OFF...2 MILES
            NORTHEAST OF OLD BINGHAM. POSSIBLE TORNADO.

&&

DCW

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:07 AM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more10 hr
Nov 15, 5:22 AM CSTTornado WarningBMXMarengo53 min
Nov 15, 9:34 AM CSTTornado WarningBMXLowndes26 min
Nov 15, 9:38 AM CSTSevere Thunderstorm WarningBMXLamar, Marion37 min
Nov 15, 9:53 AM CSTTornado WarningBMXMontgomery52 min
Nov 15, 10:13 AM CSTFlash Flood WarningBMXLowndes, Montgomery3 hr
Nov 15, 10:19 AM CSTSevere Thunderstorm WarningBMXWinston41 min
Nov 15, 10:20 AM CSTFlash Flood WarningBMXAutauga, Dallas, Hale, Marengo, Perry3 hr
Nov 15, 10:22 AM CSTSevere Thunderstorm WarningBMXPickens38 min
Nov 15, 10:35 AM CSTTornado WarningBMXElmore40 min
Nov 15, 11:06 AM CSTTornado WarningBMXTallapoosa54 min
Nov 15, 11:09 AM CSTFlash Flood WarningBMXChambers, Clay, Coosa, Elmore, Lee, Macon and 2 more4 hr
Nov 15, 11:32 AM CSTTornado WarningBMXLee28 min
Nov 15, 11:40 AM CSTTornado WarningBMXChambers65 min
Nov 15, 11:57 AM CSTTornado WarningBMXRandolph63 min
Nov 15, 12:08 PM CSTTornado WarningBMXPike37 min
Nov 15, 12:29 PM CSTTornado WarningBMXBarbour61 min
Nov 15, 12:41 PM CSTTornado WarningBMXBullock37 min
Nov 15, 12:41 PM CSTTornado WarningBMXMacon34 min
Nov 15, 1:05 PM CSTTornado WarningBMXLee55 min
Nov 15, 1:14 PM CSTFlash Flood WarningBMXLowndes, Montgomery3 hr
Nov 15, 1:32 PM CSTTornado WarningBMXBarbour28 min
Nov 15, 3:18 PM CSTFlash Flood WarningBMXChambers, Lee, Macon, Tallapoosa3 hr

Nearby

Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.